Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does taking Prednisone cause severe flushing and itchiness in the body?

I completed a z-pack several days ago but upper respiratory symptoms persist and now I m coughing and wheezing. My doctor gave me a prescription of 200mg of Prednisone to take over the next 9 days. Today, Day 1, has caused extreme upper body flushing and itching and now diarrhea, too. I am going to be tested for Carcinoid tumors and will have an octreoscan. Is this extreme flushing and itching (dry, not sweating) caused by the Prednisone normal in most people? Should I ask my doctor whether it should be discontinued since I m only on the first day? ... thanks
Sat, 10 Feb 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello

Thank you for trusting HCM

Dear your problem may be due carcinoid tumors which may cause repeated palpitations and flushing and diarrhea.

You may need to change the octerotide dosage. Rarely steroids may cause flushing and diarrhea.

Please consult your doctor he will examine and treat you accordingly.


Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Thank you. I am actually a physician myself, sidelined after AML. I underwent a T-cell depleted stem cell transplant 6 years ago. I am now...